I have been on Darvocet (3 x day) for ten years. I have severe scoliosis, deteriorating disks and bone spurs in my neck. With Darvocet being withdrawn from the market, my doctor put me on Tramadol, 2 x day. Today is my first day on the new meds, I feel rather out of sorts but not too bad yet. Can't tell yet whether it's helping pain or not, since I always hurt. Has anyone else switched to Tramadol? With the Darvocet dose I've been on, can I expect severe withdrawal symptoms? Thanks for your input.
Darvocet is considered a narcotic, whereas Tramodol is not. Therefore if you where on Darvocet forf that many years, you may experience mild withdrawl symptoms. I would work closely with your prescriber on dosing and this medication as Tramodol is not as strong as Darvocet, being that it's not a narcotic. Tramodol, however, is good for pain in that it's great for inflammation.
Sorry but this information is incorrect. Tramadol is what is know as a partial opiate agonist, that is it acts on the same opiate receptors as what you are calling narcotics. It is combined with an SNRI antidepressant which is very similar to effexor. The theory is that combining an antidepressant with an opiate will enhance the painkilling properties of the opiate so that a "milder" opiate can be used.
Straight tramadol has no effect on inflammation unless it is combined with ibuprofen as in Ultracet, in which case it is the ibuprofen that is acting as an anti-inflammatory.
Tramadol does seem to work for some chronic pain patients but due to the presence of the opiate commonly does have the same tolerance effects as other opiates.
Dixie, as you have been on Darvocet for 10 years without developing any tolerance effects, you may find tramadol works for you. People in the pain management forum may have some more feedback.
Whoops......bad info sladylani! Tramadol is no good for inflammation and does very little for pain. As far as I am concerned, it's WAY worse than darvocet to stop as far as WDs go. I have done both. Tram was by far worse! But...the way you see if is a pretty common misconception in the medical field and public in general.
I would definitely take something else. Your doc will know best, and you should talk with him about it. It's a VERY dangerous drug! Trust me!!!!!!!!!!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.